Alert archive / West Virginia / River Flood Warnings in 2017

River Flood Warning 11, NWS Blacksburg, VA

April 24, 2017Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia

NWS Blacksburg, VA issued this river flood warning at Apr 24, 2017, 2:53 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It took effect at Apr 24, 2017, 11:44 PM EDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Apr 24, 2017, 2:53 PM EDT (18:53 UTC)
In effect from
Apr 24, 2017, 11:44 PM EDT
Expired
Apr 26, 2017, 1:15 AM EDT
In force
26 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point New River at Glen Lyn (GLLV2). The gauge peaked at 15.64 ft at Apr 25, 2017, 12:00 AM EDT.

actionminormoderate5101504/2404/2504/2604/27
Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

663 
WGUS41 KRNK 241853
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
253 PM EDT Mon Apr 24 2017

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...West 
Virginia...

  New River At Glen Lyn affecting Giles...Mercer...Monroe and Summers
  Counties

Updated forecasts for the New River indicate that flood levels
will be somewhat higher than the previous forecast. At Radford the
river is now expected to crest above the Moderate flood stage of
16 feet early this evening. In addition, the New is expected
to reach flood stage at Glen Lyn late tonight. Flooding 
will remain in the Minor category at Glen Lyn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC121-155-750-250653-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-170426T0753Z/
/RDFV2.2.ER.170424T1559Z.170425T0000Z.170426T0153Z.NO/
253 PM EDT Mon Apr 24 2017

* Flood Warning fo rthe New River at Radford
* until Tuesday night
* At 215 PM Monday the stage was 15.7 feet.
* Minor Flood Stage is 14.0 feet. 
* Minor flooding is occurring and Moderate flooding is forecast. 
* The river will continue rising to near 16.9 feet by this evening
  and then begin to fall tonight.
* Impact...at 17.0 feet...All of Dedman Center lower parking lots 
  at Radford University are flooded.
* Flood history...this crest compares to a previous crest of 16.2 
  feet on Apr 20 2015.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-250653-
/O.NEW.KRNK.FL.W.0011.170425T0441Z-170426T0515Z/
/GLLV2.1.ER.170425T0441Z.170425T1200Z.170425T1715Z.NO/
253 PM EDT Mon Apr 24 2017

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the New River at Glen Lyn
* from late tonight until late Tuesday.
* At 230 PM Monday the stage was 11.0 feet.
* Minor Flood Stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by after midnight and 
  continue to rise to near 15.7 feet by tomorrow morning.The river 
  will fall below flood stage by tomorrow early afternoon.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.
* Flood history...this crest compares to a previous crest of 14.8 
  feet on Apr 21 2015.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$

pc
4 follow-up statements
580 
WGUS81 KRNK 242254
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
654 PM EDT Mon Apr 24 2017

...The Flood Warning continues for the following rivers in 
Virginia...West Virginia...
 
  New River At Radford affecting Montgomery...Pulaski and City of 
  Radford Counties 
  New River At Glen Lyn affecting Giles...Mercer...Monroe and Summers 
  Counties 

 A slow moving area of low pressure aloft drifting through the 
 southeast U.S. has brought several inches of rainfall to the area
 during the past several days. Rainfall amounts during the past 
 several days have averaged from 2 to 4 inches across this area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

&&

VAC121-155-750-250654-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-170425T2252Z/
/RDFV2.2.ER.170424T1559Z.170425T0000Z.170425T1652Z.NO/
654 PM EDT Mon Apr 24 2017

The Flood Warning continues for
  the New River At Radford.
* until Tuesday evening. 
* at 7 PM EDT Monday the stage was 16.8 feet (modereate flood)
  ...and currently near steady state.
* Flood stage is 14.0 feet. Moderate flood stage is 16.0 feet.
* The river will continue rising to near 16.8 feet this evening. 
  The river will fall below flood stage early Tuesday afternoon.
* Impact...at 17.0 feet...All of Dedman Center lower parking lots 
  are flooded.
* Flood history...this crest compares to a previous crest of 16.2 
  feet on Apr 20 2015.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-250654-
/O.EXT.KRNK.FL.W.0011.170425T0441Z-170426T0600Z/
/GLLV2.1.ER.170425T0441Z.170425T1200Z.170425T1800Z.NO/
654 PM EDT Mon Apr 24 2017

The Flood Warning continues for
  the New River At Glen Lyn.
* from after midnight tomorrow until late Tuesday night
* at 7 PM EDT Monday the stage was 13.9 feet...and rising.
* Flood stage is 15.0 feet. Moderate flood stage is 16.0 feet.
* Forecast to rise above flood stage tonight after midnight...then 
  continue to rise to near 15.6 feet Tuesday morning. The river 
  is forecast to fall below flood stage early afternoon Tuesday.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.
* Flood history...this crest compares to a previous crest of 14.8 
  feet on Apr 21 2015.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$

RAB
170 
WGUS81 KRNK 250350
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1150 PM EDT Mon Apr 24 2017

...The Flood Warning continues for the following rivers in 
Virginia...West Virginia...
 
  New River At Radford affecting Montgomery...Pulaski and City of 
  Radford Counties 
  New River At Glen Lyn affecting Giles...Mercer...Monroe and Summers 
  Counties 

A slow moving area of low pressure aloft drifting through the 
southeast U.S. has brought several inches of rainfall to the area
during the past several days. Rainfall amounts during the past 
several days have averaged from 2 to 4 inches across this area.
This will continue to result in significant flooding along the
lower end of the Dan River basin.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

&&

VAC121-155-750-251150-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-170425T1800Z/
/RDFV2.2.ER.170424T1559Z.170424T2300Z.170425T1200Z.NO/
1150 PM EDT Mon Apr 24 2017

The Flood Warning continues for
  the New River At Radford.
* until Tuesday afternoon. 
* at 11 PM EDT Monday the stage was 16.3 feet...and falling.
* Flood stage is 14.0 feet. Moderate flood stage is 16.0 feet.
* The river is expected to continue to fall to below flood stage
  during Tuesday morning.
* Impact...at 16.0 feet...Significant flooding occures in Bissett 
  Park.
* Flood history...this crest compares to a previous crest of 16.2 
  feet on Apr 20 2015.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-251150-
/O.EXT.KRNK.FL.W.0011.170425T0344Z-170426T0520Z/
/GLLV2.1.ER.170425T0057Z.170425T0600Z.170425T1720Z.NO/
1150 PM EDT Mon Apr 24 2017

The Flood Warning continues for
  the New River At Glen Lyn.
* until late Tuesday night. 
* at 11 PM EDT Monday the stage was 15.5 feet...and rising.
* Flood stage is 15.0 feet. Moderate flood stage is 16.0 feet.
* The river will continue rising to near 15.9 feet...just below
  moderate flood during the early morning hours Tuesday. The
  river is forecast to fall below flood stage Tuesday evening.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$

RAB
600 
WGUS81 KRNK 250534
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
134 AM EDT Tue Apr 25 2017

...The Flood Warning continues for the following rivers in 
Virginia...West Virginia...
 
  New River At Radford affecting Montgomery...Pulaski and City of 
  Radford Counties 
  New River At Glen Lyn affecting Giles...Mercer...Monroe and Summers 
  Counties 

Widespread rainfall of 2 to 5 inches has been common across the region
over the past few days as a result of a slow moving upper low drifting
through the southeast states.  As this upper low moves east and northeast
of the region Tuesday and Wednesday, rainfall will diminish and eventually
end. Additional rainfall amounts will mostly be less than one inch across
the area.  The excessive rainfall of the past few days has resulted in 
considerable runoff into area creeks, streams, and rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

&&

VAC121-155-750-251330-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-170425T1330Z/
/RDFV2.2.ER.170424T1559Z.170424T2300Z.170425T0730Z.NO/
134 AM EDT Tue Apr 25 2017

The Flood Warning continues for
  the New River At Radford.
* until after daybreak this morning. 
* at 1 AM EDT Tuesday the stage was 15.3 feet, and falling.
* Flood stage is 14.0 feet. Moderate flood stage is 16.0 feet.
* The river will continue to fall to below to below flood stage
  before daybreak this morning.
* Impact...at 16.0 feet...Significant flooding occurs in Bissett 
  Park.
* Flood history...this crest compares to a previous crest of 16.2 
  feet on Apr 20 2015.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-251333-
/O.EXT.KRNK.FL.W.0011.000000T0000Z-170426T0600Z/
/GLLV2.1.ER.170425T0057Z.170425T0600Z.170425T1800Z.NO/
134 AM EDT Tue Apr 25 2017

The Flood Warning continues for
  the New River At Glen Lyn.
* until late tonight. 
* at 1 AM EDT Tuesday the stage was 15.6 feet, and nearly steady.
* Flood stage is 15.0 feet. Moderate flood stage is 16.0 feet.
* The river will continue rising to near 15.9 feet early this morning,
  then begin to fall, falling  below flood stage this afternoon.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$

RAB
358 
WGUS81 KRNK 250955
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
555 AM EDT Tue Apr 25 2017

...The Flood Warning is cancelled for the following rivers
in Virginia...West Virginia...
 
  New River At Radford affecting Montgomery...Pulaski and City of 
  Radford Counties
  New River At Glen Lyn affecting Giles...Mercer...Monroe and 
  Summers Counties
 

 ...Current river stages at both gages have fallen below minor
    flood stage, and a continued further decrease in stages is
    expected. ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

&&

VAC121-155-750-251025-
/O.CAN.KRNK.FL.W.0010.000000T0000Z-170425T1330Z/
/RDFV2.2.ER.170424T1559Z.170424T2300Z.170425T0817Z.NO/
555 AM EDT Tue Apr 25 2017

the Flood Warning is cancelled for
  the New River At Radford. 
* at 05AM Tuesday the stage was 13.5 feet.

* Flood stage is 14.0 feet.
* Impact...at 14.0 feet...Riverside parking lots are affected
* Flood history...this crest compares to a previous crest of 14.4 
  feet on Mar 7 2011.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-251025-
/O.CAN.KRNK.FL.W.0011.000000T0000Z-170426T0600Z/
/GLLV2.1.ER.170425T0057Z.170425T0515Z.170425T0917Z.NO/
555 AM EDT Tue Apr 25 2017

the Flood Warning is cancelled for
  the New River At Glen Lyn.
* at 05AM Tuesday the stage was 14.9 feet.

* Flood stage is 15.0 feet.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.
* Flood history...this crest compares to a previous crest of 14.8 
  feet on Apr 21 2015.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 1:33 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 24, 1:33 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
133 PM EDT Mon Apr 24 2017

.SYNOPSIS...
Wet weather will persist into Tuesday, as a slow moving area of
Low Pressure moves from the southern Appalachians to along the
South Carolina coast by Tuesday morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS of 1030 AM EDT Monday...

Flood watch remain in effect until 8 pm this evening for much of
the forecast area.

Upper low over the southern Appalachians this morning
is slowly moving to southeast and will push of the South
Carolina coast by daybreak Tuesday.

Flooding continues in western portions of Flood watch this
morning, but the good news is that the rain has ended or is
lighter. For this morning, the heaviest rain is located east of
the Blue ridge mountains. Watching on latest radars, convection
to our south lift north. The HRRR and NAM are pushing moisture
northwestward this afternoon into tonight. With a deep southeast to
easterly fetch of moisture into our forecast area, expected
periods of rain to continue in the east. The rain will be heavy
at times. While in the west, rain amounts will be lighter.
Adjusted temperatures with latest surface obs and trended the
late morning into this afternoon towards cooler GLAMP. With
clouds and rain, expected little temperatures changes today.
Adjusted pops and weather for latest radar trends this morning.
Trimmed backed pops and intensities of rain in the west. More
changes later this morning...

Previous discussion...

As of 400 AM EDT Monday...
No changes to the flood watch, with still some model differences
in placement of highest rainfall threat.No change to Near Term
Forecast. Rain...Heavy at times pretty much sums it up.

Upper low over the southern Appalachians has ground to a halt,
showing only little movement the last 12 hours and is forecast
to move very little today per being cut-off from the mean upper
level flow. Overall projection is for this feature to drift ever
so slowly to the South Carolina coast by daybreak Tuesday. This
will maintain a deep southeast to easterly fetch of moisture
into our forecast area resulting in a persistent rain with
periods of heavy rain. As such will maintain the Flood Watch for
most of our forecast area along and east of the VA/WV border
and into NC.

As the rainfall continues to add up, expect streams to respond
with small stream flood warnings morphing into larger scale
river flood warnings. River Forecast Centers will be doing a lot
of number crunching this morning, so watch for revised river
forecasts and warning headlines.

Rainfall today is expected to be the heaviest along and east of
the Blue Ridge where the southeast upslope wind component will
add orographic lift. Additional rainfall of 1 to 2 inches is
likely (in some cases on top of the 2 to 4 inches that has
already occured). Heaviest rain thus far has been along and just
west of I-77 from Tazewell and Marion VA, south into Sparta and
Wilkesboro NC. Focus today is expected to shift farther
northeast into the headwaters of the Dan and Roanoke River
basins.

Temperatures today and tonight will change very little, cool
northeast to easterly low level wind persisting until the low
drifts off the coast Tuesday.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
As of 400 AM EDT Monday...

We'll have one more day of cloudy and rainy/showery conditions on
Tuesday. However, trend will be toward above-normal, more springlike
temperatures looking ahead into the midweek period.

Slow-moving, vertically-stacked cyclone should be roughly centered
over the coastal NC/SC border based on general consensus reflected
in 21z SREF mean/00z global model progs. Little significant change
noted in the projected evolution of the cyclone, that being
deamplificaton and gradual northeastward progress. Moisture plume on
the eastern periphery of the cyclone, associated with PWAT values of
up to 1.3" will continue to be drawn back westward, supporting a
continued period of rain particularly for the central Virginia
Piedmont and into the Southside of Virginia. Weak/nebulous forcing
elsewhere across the CWA supports periods of light showers mainly
during the first half of the day. As upper level low approaches the
Chesapeake Bay and deeper moisture plume is shunted
eastward/northeastward later in the day, PoPs then begin a taper to
slight chance/lower Chance range areawide. An additional tenth to
two-tenths of an inch of rain are possible in central Virginia
associated with the most persistent rain band tapering to a few
hundreths from the Blue Ridge foothills west. Thus a continued wet
outlook but the steadiest and heaviest rains will have since ended.
Aside from southeast West Virginia into western Smyth and Tazewell
Counties in Virginia where at least some partial clearing is
anticipated toward afternoon, for many it will continue to be
another relatively dreary day with highs only in the 60s. Greater
clearing anticipated on Tuesday evening with some radiational
cooling under clearing skies in the upper 40s to mid 50s.

Trend toward warmer temperatures remains on track starting Wednesday
with building 500 mb heights and mostly sunny skies. Our 850 mb
temperatures steadily rise Wednesday into Wednesday night to values
around +14 to +16C. Much milder temperatures well into the 70s to
low 80s anticipated for Wednesday, with lows Wednesday evening into
the low 50s to around 60. These are some 10 to 15 degrees milder
than 1980-2010 climatological normals.

For Thursday, focus shifts to large-scale troughing evolving across
the central Plains states and the ejection of a deamplifying mid-
level trough embedded in deep south-southwest flow, its associated
surface cold front expected to move from the Ohio Valley to the
foothills of the western Appalachians Thursday. I'm hesitant to
introduce slight to low Chance PoPs any earlier than Thursday
afternoon given the amplified southerly mid-level flow that may act
to slow the cold front down than currently depicted in most model
guidance, and we also are capped to any convection out ahead of
this. Generally expect mostly sunny skies through much of the day,
albeit with increasing cloudiness later in the day toward Thursday
evening. Even warmer conditions anticipated on Thursday; aside from
the higher elevations, many areas stand a good shot at reaching the
low to mid 80s particularly east where clouds will be slower to
advance. These are a couple degrees cooler than MEX MOS guidance
which would argue for some upper 80s values in the Piedmont and
Southside.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
As of 300 PM EDT Sunday...

500MB heights rise Friday over the southeast United States but with
an overall deepening upper trough over the central United States. A
deep closed low develops over the Rockies by the end of the week
which will keep much of the east downstream in broad southwest flow.

At the surface a low pressure system tracks into the Great Lakes.
The front with this system stalls in the Ohio and Tennessee Valleys
brushing our far western counties Thursday night and early Friday.
Thereafter, differences become apparent between the 00z GFS and
ECMWF on how far north and east a warm front associated with the
next developing Plains system extends. Generally maintained
continuity with prior forecast for the upcoming weekend until these
details can be better agreed upon. In any event, temperatures
appear to remain above normal.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 130 PM EDT Monday...

Poor Flying conditions will continue through the taf period.
Low ceilings predominantly into the IFR to MVFR range will
continue tonight into Tuesday. Isolated patches of LIFR
are possible with heavier rain bands especially east of the Blue
ridge mountains. Some minor improvements in ceilings are
possible in the west at KLWB. However, significant improvement
in ceilings are not anticipated until later Tuesday morning.

Periods of rain, heavy at times with MVFR visibilities, will
continue to spiral north- northeast. Coverage and intensity of
rain should begin to diminish to a VFR visibility by tonight
into Tuesday. Winds will generally be northeast at 4-8 kts. By
tonight, strong northeasterly low- level jet combined with
inversion from persistent wedge will lead to low- level wind
shear at several western terminals overnight. Look for gradual
improvement in conditions from west to east Tuesday.

Medium confidence in Ceilings, visibilities and winds during the
Taf period.

Extended Aviation Discussion...

Better flying wx are expected for midweek, though another front
may bring scattered MVFR showers/storms toward late Thursday in
the mountains. Drier weather will return for Friday and Saturday.

&&

.HYDROLOGY...
As of 300 PM EDT Sunday...

No changes to the flood watch, with still some model differences
in placement of highest rainfall threat. High-res models and
analogs along with pattern recognition favor the southern Blue
Ridge from Roanoke to Boone, east to the piedmont of VA/NC as
those areas which appear to be in line to receive 2-3" through
early Tuesday. This amount of rain combined with the 1 to 2+
inches that has already fallen since Friday should lead to hydro
issues on rivers, as well as smaller creeks and streams.

Looking at the analogs this pattern favors April 5th, 1993, and
March 27th, 1993 which produced some minor to moderate flooding
along portions of the Dan and Roanoke River mainly downstream of
Danville and Altavista. Still will have to see how this sets up
as we had been dry prior to this event.

WPC has kept the risk of excessive rainfall along the Blue
Ridge. Deep convection seems limited, thereby will have to rely
on upslope component to enhance rainfall rates.

Saturated ground may also result in downed trees and rock or
mud slides.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 8 PM EDT this evening for VAZ007-009>018-
     022>024-032>035-043>046-058-059.
NC...Flood Watch until 8 PM EDT this evening for NCZ001>006-018>020.
WV...Flood Watch until 8 PM EDT this evening for WVZ042.

&&

SYNOPSIS...PM
NEAR TERM...KK/PM
SHORT TERM...AL
LONG TERM...AMS
AVIATION...AL/PM
HYDROLOGY...KK/MBS/WP
Hazardous weather outlook, Apr 24, 2:50 PM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
250 PM EDT Mon Apr 24 2017

NCZ003>006-019-020-VAZ022>024-032>035-043>046-058-059-251900-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Halifax-Charlotte-
250 PM EDT Mon Apr 24 2017

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Flooding may continue along some of the main stem rivers Tuesday
and Wednesday, otherwise no hazardous weather is expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>018-WVZ042-251900-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Mercer-
250 PM EDT Mon Apr 24 2017

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Flooding may continue along some of the main stem rivers Tuesday
and Wednesday, otherwise no hazardous weather is expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ019-020-047-WVZ043-044-507-508-251900-
Alleghany VA-Bath-Buckingham-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
250 PM EDT Mon Apr 24 2017

This Hazardous Weather Outlook is for central Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 24, 2:38 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT MON APR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HEAVY RAIN       10 NNE STUART           36.77N 80.21W
04/24/2017  E4.35 INCH       PATRICK            VA   TRAINED SPOTTER

            RAIN MEASURED SINCE MIDNIGHT MONDAY MORNING.

&&

JMORROW
Local storm report, Apr 24, 2:45 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT MON APR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HEAVY RAIN       4 E HALIFAX             36.77N 78.86W
04/24/2017  M2.80 INCH       HALIFAX            VA   911 CALL CENTER

            BROADCAST MEDIA RELAYS A STORM TOTAL RAINFALL REPORT OF
            2.8 INCHES OUT OF HALIFAX COUNTY, VIRGINIA

&&

JMORROW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:20 AM EDTAreal Flood AdvisoryRNKMercer6 hr
Apr 24, 11:17 AM EDTAreal Flood AdvisoryRNKMercer, Summers6 hr
Apr 24, 5:15 PM EDTAreal Flood AdvisoryRNKMercer, Summers6 hr
Apr 23, 8:25 PM EDTFlash Flood WarningRNKBland, Smyth, Tazewell, Wythe10 hr
Apr 23, 11:25 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, Wythe12 hr
Apr 24, 1:02 AM EDTRiver Flood WarningRNKPittsylvania, City of Danville3 days
Apr 24, 1:02 AM EDTRiver Flood WarningRNKHalifax4 days
Apr 24, 1:02 AM EDTRiver Flood WarningRNKHalifax5 days
Apr 24, 6:18 AM EDTAreal Flood AdvisoryRNKBland, Grayson, Smyth, Tazewell, Wythe6 hr
Apr 24, 6:31 AM EDTAreal Flood AdvisoryRNKFloyd, Giles, Montgomery, Pulaski, City of Radford12 hr
Apr 24, 6:42 AM EDTAreal Flood AdvisoryRNKPatrick6 hr
Apr 24, 9:40 AM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem12 hr
Apr 24, 10:37 AM EDTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford30 hr
Apr 24, 12:57 PM EDTAreal Flood AdvisoryRNKWythe6 hr
Apr 24, 3:30 PM EDTRiver Flood WarningRNKCharlotte, Halifax4 days
Apr 24, 6:25 PM EDTAreal Flood AdvisoryRNKGiles, Pulaski6 hr
Apr 24, 6:53 PM EDTAreal Flood AdvisoryRNKWythe6 hr

Nearby

River Flood Warnings in West Virginia, 2017River Flood Warnings in Virginia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.